difficult child could use some positive thoughts

Discussion in 'General Parenting' started by mum2JK&TH, Mar 7, 2007.

  1. mum2JK&TH

    mum2JK&TH New Member

    I never thought I'd miss the days of raging but I think it's because I knew at some point he'd get so tired he'd have to stop :crying: difficult child is struggling right now with his Tourettes. He is struggling between whipping his head forward hard and bending over in half. This is every 2 seconds he is doing one or the other. He is completely exhausted and his neck is sore and he can't stop. He has almost fallen down the stairs and missed the counter top by millimeters. He is discouraged, angry, sad and scared. He's afraid he won't be able to play in his hockey game tomorrow but it's just not safe. He hates his life right now.

    He is on Concerta for the ADHD, without it he cannot handle school but we are pretty sure it's what's making his tics so bad. The Clonidine to help the tics cannot be taken during the day because it turns him into a zombie.

    He knows why it's happening and has had to put up with questions from fellow classmates as to why he's doing these things. He is hiding in corners or in bathrooms to release these tics because he is trying so hard to control them in class.

    I cannot imagine how isolated he must feel. If you could please keep him in your thoughts or say a prayer for him. Our hearts are breaking for him here and I am watching my tough little man become totally deflated on all that he loves because he feels like he's losing it all.

    He has an appointment with the Neurologist on Friday morning, I hope he has some solutions for difficult child.
     
  2. smallworld

    smallworld Moderator

    Christine, how much Concerta is he taking? Could you reduce the dose a bit to lessen the tics? We've had success doing this with my son; his tics were bad at 36 mg Concerta, but when we dropped him down to 27 mg, his tics subsided.

    Risperdal is another medication used to control tics in the event the neurologist explores other options.

    Hoping things improve for your difficult child soon.
     
  3. Sheila

    Sheila Moderator

    Heartbreaking. Sneek him a hug from me.
     
  4. mum2JK&TH

    mum2JK&TH New Member

    Smallworld - he is on the 36 mg as well. I will ask about lessening it as well. Is the risperdal the one that causes weight gain? I know there was one or two the Neuro mentioned but did not want to give it to difficult child because of the weight gain.
     
  5. KateM

    KateM Member

    I'm so sorry your son is going through this! I hope you get relief soon!

    Yes, Respirdal can cause weight gain.Hope your neurologist helps. Please keep us posted.
     
  6. timer lady

    timer lady Queen of Hearts

    :sad: Keeping a good thought for difficult child. Poor little guy
     
  7. On_Call

    On_Call New Member

    Hope your Friday appointment brings you some much need answers. Many hugs going out to you and difficult child.
     
  8. house of cards

    house of cards New Member

    What a hit to his self esteem, I am praying it lessens quickly and his school mates are understanding. Hugs for you both.
     
  9. busywend

    busywend Well-Known Member Staff Member

    Same here - we tried difficult child on a higher dose of Adderall and tics worsened - lowered back down and they subsided again.

    Sending positive thoughts to difficult child that he can get this under control soon. I bet a medication tweak will do it.

    Is Guanfacine (Tenex) the only thing he has tried for the tics? Have you tried it in Tenex form? it is slightly different. Guanfacine is the generic, but they do have something different about them. Maybe the way they get into the blood stream.
     
  10. Fran

    Fran Former Site Owner

    I'm so sorry for your little guy. He must be exhausted as well as disappointed. I hope he gets something to help.
    Hugs.
     
  11. mum2JK&TH

    mum2JK&TH New Member

    Busywend - he is on Clonidine but we are going to ask about the Tenex. I have heard many good things about it, but in the end I am hoping the Neuro will know best.

    He is still doing it this morning :frown: so he is going to stay home with me and rest. If nothing else lying down will stop his neck from hurting and maybe not worrying about kids at school looking at him, maybe it'll go away.

    For now, he is safe to tic if he needs too.

    Thank you for your hugs and thoughts, I appreciate it them all and they are all needed.
     
  12. jodyice

    jodyice New Member

    I hope your lil one gets help soon. ~sending hugs your way~
     
  13. Ephchap

    Ephchap Active Member

    Christine,

    My son was diagnosis'd with ADHD at a young age and put on ritalin. When he hit 13, he began to exhibit different behavior, and was then diagnosis'd with Obsessive Compulsive Disorder (OCD) as well.

    They took him off all medications and began giving him prozac, increasing it by 10 or 20 milligrams each time until it reached 80, which is the recommended dose for Obsessive Compulsive Disorder (OCD) behavior.

    Each time they tried to add back a little ritalin, even as low as 5-10 milligrams, his Obsessive Compulsive Disorder (OCD) tendencies came back full-force. They finally had to take him off the ritalin all together. Instead, they ended up giving him wellbutrin, which helped a bit control the impulsiveness of his ADHD, but not bring back the Obsessive Compulsive Disorder (OCD) stuff.

    I don't know if Tourettes works similarly or not, but thought I would share that, as the tics seem to be pretty similar to the obsessions of the Obsessive Compulsive Disorder (OCD).

    Good luck at the appointment. Sending good thoughts to difficult child.

    Hugs,
    Deb
     
  14. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Christine,
    Will be keeping your guy in my prayers. by the way, my difficult child takes Clonodine for sleep but does take half of what he takes for sleep in the morning and again at noon with-o tiring him out. We even just added a clonodine patch to spread it out through the day with-o making him to tired. I hope the appointment. goes well.
     
  15. jannie

    jannie trying to survive....

    Sending good wishes for your son. I hope he makes it to the hockey game. I'm so sorry that his tics are causing so much trouble. I've heard positive things with abilify to treat tics.
     
Loading...